Hail, El Paso
- When
- July 24, 2:00 PM MST to 2:05 PM MST
- Where
- El Paso County, 3 mi N of Calhan
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.083, -104.300
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 24, 1:06 PM MST, 54 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 206 PM MDT TUE JUL 24 2001 CONCERNS THIS PACKAGE INCLUDE POPS...CHANCES OF HEAVY RAIN/SEVERE. LATEST RADAR/VISIBLE IMAGERY AND SURFACE OBSERVATIONS INDICATE THAT WESTERN 2/3RD'S OF CWFA NOTING PARTLY CLOUDY TO MOSTLY CLOUDY SKIES WHILE EASTERN SECTIONS MOSTLY SUNNY. IN ADDITION... TEMPERATURES PLAYING AROUND NEAR CLIMATOLOGICAL AVERAGES WITH THUNDERSTORMS BEGINNING TO FIRE MAINLY WESTERN SECTIONS OF CWFA... THANKS TO INCOMING RELATIVELY STRONG LATE JULY UPPER SHORTWAVE. LATEST WATER VAPOR INDICATES THAT MOISTURE PLUME CONTINUES TO DOMINATE CWFA WITH WESTERN EDGE OF PLUME STILL OVER EASTERN UTAH. BOTH LATEST ETA/AVN INDICATE THAT UPPER DISTURBANCE TO ROTATE ACROSS CWFA LATER THIS AFTERNOON INTO TONIGHT AND WHEN COMBINED WITH ADEQUATE MOISTURE...(PRECIPITABLE WATERS AROUND 125 PERCENT OF AVERAGE)...SCATTERED TO AT TIMES LIKELY SHOWERS AND THUNDERSTORMS EXPECTED TONIGHT. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND WILL CONTINUE TO MENTION THIS POSSIBILITY IN SOME OF THE ZONES. A FEW OF THESE THUNDERSTORMS COULD ALSO BECOME SEVERE AS THE 19Z/24TH LAPS AND/OR MAPS DATA INDICATES THAT LI'S RUNNING IN THE -2 TO -8 RANGE WITH CAPES APPROACHING 4000 J/KG OVER EASTERN SECTIONS... SO SLIGHT RISK OUTLOOK ALONG AND EAST OF THE I-25 CORRIDOR BY SPC SEEMS WARRANTED. SO FOR SENSIBLE WEATHER WILL GO WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TONIGHT...WITH SOME OF THE STRONGER THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AS WELL AS SOME HAIL AND GUSTY WINDS. CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS SEEMS PLAUSIBLE WEDNESDAY INTO THURSDAY AS ATMOSPHERIC MOISTURE TO REMAIN RELATIVELY PLENTIFUL AND DISTURBANCES/SURFACE BOUNDARIES TO PERSIST. LATER THURSDAY INTO THURSDAY NIGHT LOOKING QUITE ACTIVE AS UPPER SYSTEM AND ASSOCIATED DIFLUENCE IMPACTS REGION. MAXIMUM AND MINIMUM TEMPERATURES SHOULD REMAIN RELATIVELY SIMILAR TONIGHT INTO THURSDAY AS COMPARED TO THE LAST 24 HOURS...WITH ONLY SLIGHT FLUCTUATIONS EXPECTED. FOR THE EXTENDED...(FRIDAY THROUGH TUESDAY)...INHERITED SLIGHT CHANCE OF POPS ALONG WITH NEAR SEASONABLE TEMPERATURES SEEM WARRANTED FOR THE PERIOD...ALTHOUGH AT TIMES EXPECT POPS TO ENTER THE SCATTERED CATEGORY...ESPECIALLY AS WE ENTER OUR CLIMATOLOGICAL HIGH PRECIPITATION PERIOD.k .PUB....NONE.
COZ058>081-241900- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1155 AM MDT TUE JUL 24 2001 ...SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO... ...SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING FOR ONE OR TWO SEVERE THUNDERSTORMS... ...LOCALLY HEAVY RAIN IS ALSO POSSIBLE... THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO TONIGHT AS AN UPPER AIR DISTURBANCE MOVES ACROSS THE CENTRAL MOUNTAINS AND INTO THE PLAINS. THE UPPER AIR DISTURBANCE WILL ADD ENERGY TO THE MOIST...UNSTABLE ATMOSPHERE RESULTING IN SOME STRONG THUNDERSTORMS. THE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS DURING THE AFTERNOON AND THEN SPREAD ONTO THE PLAINS. MOST OF THE STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. ONE OR TWO OF THESE THUNDERSTORMS MAY DEVELOP INTO SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING HAIL AROUND ONE INCH IN DIAMETER AND WIND GUSTS AROUND 60 MPH.
The Pueblo radar (KPUX), 70 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2001Every state in 2001This day in weather historyWarnings in Colorado, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5259578, 5259579.